View this Article in Magnus
Edit this Article in Magnus
 

My osteoporosis medicine has terrible side effects

I suffer from osteoporosis and have already broken several bones as a result, but I get terrible side effects from the bisphosphonate medicine I have to take. I’ve been told there is an alternative called teriparatide, but my GP says it’s expensive and that as I’m in my 70s I’m not eligible for it.

I’m surprised you’ve been informed that your age makes you ineligible for expensive medication on the NHS. This is categorically not the case – nobody should be discriminated against on the grounds of age. Having said that, your GP is right – teriparatide is expensive. For many people, other medicines such as the one you’ve been taking work well, so it is appropriate to reserve the more expensive option for those who really need it. However, teriparatide can be prescribed either for patients where a one-year trial of a bisphosphonate hasn’t worked, or where the side effects mean that you really can’t tolerate it.

Rated

by 0 people

Rate This
Comment Print

Post your comment

Join us here...

Click on a magazine title to see all its online features and news
Prima
Stain buster Our guide to removing smudges, spots, and other spills.
See more stain busting solutions >

Community

MORE FROM ALLABOUTYOU

View by magazine : View by magazine Prima
hideAdvertisement
production
Page built from scratch in 3 wallclock secs ( 1.55 usr + 0.12 sys = 1.67 CPU) (click to hide)